Mathematical modeling of malaria disease with control strategy

dc.contributor.authorOke, Segun Isaac
dc.contributor.authorOjo, Michael M.
dc.contributor.authorAdeniyi, Michael O.
dc.contributor.authorMatadi, Maba M.
dc.date.accessioned2020-10-01T11:13:51Z
dc.date.available2020-10-01T11:13:51Z
dc.date.issued2020-07
dc.description.abstractThis article suggested and analyzed the transmission dynamics of malaria disease in a population using a nonlinear mathematical model. The deterministic compartmental model was examined using stability theory of differential equations. The reproduction number was obtained to be asymptotically stable conditions for the disease-free, and the endemic equilibria were determined. Moreso, the qualitatively evaluated model incorporates time-dependent variable controls which was aimed at reducing the proliferation of malaria disease. The optimal control problem was formulated using Pontryagin’s maximum principle, and three control strategies: disease prevention through bed nets, treatment and insecticides were incorporated. The optimality system was stimulated using an iterative technique of forward-backward Runge-Kutta fourth order scheme, so that the impacts of the control strategies on the infected individuals in the population can be determined. The possible influence of exploring a single control, the combination of two, and the three controls on the spread of the disease was also investigated. Numerical simulation was carried out and pertinent findings are displayed graphically.en_ZA
dc.description.departmentMathematics and Applied Mathematicsen_ZA
dc.description.librarianam2020en_ZA
dc.description.sponsorshipThe Institutional Research Fund of University of Zululand; Mathematical and Statistical Sciences in South Africa and the support of DSI-NRF Centre of Excellence in Mathematical & Statistical Sciences (CoE-MaSS) for the postdoc position at University of Pretoria, South Africa.en_ZA
dc.description.urihttp://scik.org/index.php/cmbnen_ZA
dc.identifier.citationOke, S.I., Ojo, M.M., Adeniyi, M.O. et al. 2020, 'Mathematical modeling of malaria disease with control strategy', Communications in Mathematical Biology and Neuroscience, vol. 43, pp. 1-29.en_ZA
dc.identifier.issn2052-2541
dc.identifier.other10.28919/cmbn/4513
dc.identifier.urihttp://hdl.handle.net/2263/76289
dc.language.isoenen_ZA
dc.publisherSCIK Publishing Corporationen_ZA
dc.rights© 2020 the author(s). This is an open access article distributed under the Creative Commons Attribution License.en_ZA
dc.subjectMalariaen_ZA
dc.subjectOptimal controlen_ZA
dc.subjectFemale anopheles mosquitoen_ZA
dc.subjectNonlinear mathematical modelen_ZA
dc.subjectStability theoryen_ZA
dc.subjectDifferential equationsen_ZA
dc.titleMathematical modeling of malaria disease with control strategyen_ZA
dc.typeArticleen_ZA

Files

Original bundle

Now showing 1 - 1 of 1
Loading...
Thumbnail Image
Name:
Oke_Mathematical_2020.pdf
Size:
622.85 KB
Format:
Adobe Portable Document Format
Description:
Article

License bundle

Now showing 1 - 1 of 1
Loading...
Thumbnail Image
Name:
license.txt
Size:
1.75 KB
Format:
Item-specific license agreed upon to submission
Description: